MAUDE Adverse Event Report: COOK INC BUSH URETERAL ILLUMINATING CATHETER SET; FCS CATHETER, LIGHT, FIBEROPTIC, GLASS, URETERAL

COOK INC BUSH URETERAL ILLUMINATING CATHETER SET; FCS CATHETER, LIGHT, FIBEROPTIC, GLASS, URETERAL
Model Number N/A
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation results: one used bush bilateral illuminating catheter was returned.The returned device was visually inspected and found to have the black protective sleeve melted and separated on each of the two catheters 2cm and 1cm respectively at the distal end of the junction of the black protective sleeve and the clear optical fiber.Cook inc.Has received similar reports of this device melting at this junction.According to our previous investigations, the most likely cause is overheating due to a high light source setting over an extended period of time.Cook inc.Has received adverse event reports related to this issue.The ifu (t_bdlslc_rev0) provides the following note: "start illumination with the light source at the lowest setting, as many light sources produce thermal energy at varying temperatures.This will limit the possibility of thermal damage at the catheter/ light plug junction.It is inadvisable to use any light source at its highest setting, unless the light source¿s actual thermal energy output is known." a photo provided by the customer indicated an integra light source was used to illuminate the fit.The light source setting was requested, but was not provided by the reporter.A review of the device history record did not indicate any manufacturing anomalies.During manufacturing this device is illuminated and inspected using a storz light source at a controlled setting.The ifu also states, ¿a variety of light sources may be used.The supplied plug fits a standard circon- a.C.M.I.Light sources mv9082, mv9083 and alv-1.Storz, olympus and other light sources may be used.High energy light sources, such as xenon, may cause overheating of the anodized aluminum plug.An appropriate adapter, (available from most light source manufacturers) will ensure product safety and functionality.For storz xenon light source, use "turret adapter 487uo."" conclusion: the most likely cause of this reported event is overheating due to a high light source setting over an extended period of time.A stop ship has been executed to prevent further distribution until this issue is better understood.A capa has been opened to investigate this issue further (ref capa (b)(4)).
 
Event or Problem Description
The bush ureteral illuminating catheter was utilized with the integra light source.During the procedure, the black casing melted at the junction of the clear optical fiber and the black protective sleeve.Although the information was requested, the settings of the light source was requested but not provided.However, it was reported that the procedure was successfully completed and the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, specifications, and visual inspection of the returned device was conducted during the investigation.One bilateral light guide assembly and two catheters were returned.The sleeves have been pulled off the black sheathing on the guide assembly and attached to the catheter and fiber optics.Each of the two catheters had a sleeve attached.The end of each bilateral section was melted and severed with 2cm of one side lodged in one sleeve and 1cm of the other side lodged in the second sleeve.Evidence suggests the device had been overheated, transmitting thermal energy along the catheter.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.High-level probable causes were identified as related to design control and validation testing.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during an unspecified procedure, the black casing of a bush ureteral illuminating catheter set melted at the junction of the stent and the black casing.The procedure was completed successfully.The bush ureteral illuminating catheter was utilized with an integra light source.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
BUSH URETERAL ILLUMINATING CATHETER SET
Common Device Name
FCS CATHETER, LIGHT, FIBEROPTIC, GLASS, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6250642
Report Number1820334-2017-00118
Device Sequence Number1025209
Product Code FCS
UDI-Device Identifier00827002167469
UDI-Public(01)00827002167469(17)180501(10)5849788
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number084120
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2015
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1870-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTEGRA - LIGHT BOX